Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Oct 19, 2012, 3:16 AM EDT for Blair County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2012, 3:16 AM EDT (07:16 UTC)
- Expired
- Oct 19, 2012, 3:45 AM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
County Blair County, PA
The radar
The State College radar (KCCX), 64 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -232 m²/s²
- 0-3 km storm-relative helicity
- -104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS81 KCTP 190716 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT FRI OCT 19 2012 PAZ024-025-033-034-190745- BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA- 316 AM EDT FRI OCT 19 2012 ...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTH CENTRAL BEDFORD... NORTHEASTERN SOMERSET AND SOUTHEASTERN CAMBRIA COUNTIES... AT 310 AM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRAL CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM WILL PRODUCE NICKEL SIZE HAIL. THIS STORM WILL AFFECT BLUE KNOB STATE PARK...HOLLIDAYSBURG...ALTOONA AND BELLWOOD BEFORE 330 AM EDT. THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 5 AND 43. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. LAT...LON 4073 7842 4054 7819 4012 7852 4024 7885 $$ FORECASTER: DANGELO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Oct 19, 2:22 AM EDT, 54 minutes earlier.
Area forecast discussion, Oct 19, 2:22 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 222 AM EDT FRI OCT 19 2012 .SYNOPSIS... A POTENT COLD FRONT PRECEDING A DEEP UPPER LOW WILL SLOW AS IT CROSSES CENTRAL PENNSYLVANIA OVERNIGHT. A WAVE OF LOW PRESSURE WILL RIDE NORTH ALONG THIS FRONTAL BOUNDARY AND BRING MODERATE TO LOCALLY HEAVY RAIN TO THE EASTERN PENNSYLVANIA. THE UPPER LOW AND ITS SOUTHWARD EXTENDING COLD AIR ALOFT WILL MOVE ACROSS THE LOWER GREAT LAKES AND MID ATLANTIC REGION SATURDAY. HIGH PRESSURE WILL BUILD NORTH FROM THE TENNESSEE VALLEY BEGINNING SUNDAY...BRINGING DRY WEATHER WITH MILDER TEMPERATURES INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL NOON TODAY/... SWATH OF SHOWERS PRODUCING MODERATE TO HEAVY RAIN WITH EMBEDDED ISOLATED THUNDER HAS SLID TO THE EASTERN COUNTIES. SOME THUNDER STILL OCCURRING IN THE TALLEST OF SHOWERS. THE DEEPEST MOISTURE SHOULD REMAIN JUST OVER THE EASTERN COS...ESP LANCASTER...SCHUYLKILL AND SULLIVAN COS THROUGH THE ENTIRE MORNING. A WIDE SWATH OF UP TO AN INCH OF PRECIP HAS ALREADY OCCURRED FROM CHAMBERSBURG TO BERWICK. THE FRONT HAS ALL BUT WASHED OUT. A WEAK SFC WAVE RIPPLING UP FROM THE SOUTH SHOULD BE LOCATED IN THE WESTERN D.C. SUBURBS BY 12Z BEFORE LIFTING INTO SOUTHEAST PA AND WEAKENING. A PIVOT POINT OF THE AREA OF BEST LIFT AND MOISTURE THROUGH THE NEXT 6 TO 12 HRS WILL BE SOMEWHERE IN THE POCONOS. THEREFORE...THE ABNORMALLY HIGH PWATS IN THE EAST WILL MOST LIKELY CONTINUE TO ALLOW MOD TO HEAVY RAIN TO FALL...ESP IN THE OROGRAPHICALLY FAVORED/EAST-FACING SLOPES OF THE RIDGES. ANOTHER INCH OF RAIN IS POSSIBLE IN SOME LOCATION THIS MORNING. SHOWERS ARE EXPECTED TO CONTINUE TO BE SCT ACROSS THE WRN AND SRN MTS AND SLIDE INTO THE CENTRAL MTS THROUGH DAWN. TEMPS WON/T MOVE MUCH FOR THE REST OF THE NIGHT. && .SHORT TERM /NOON TODAY THROUGH 6 PM SATURDAY/... THE BACK EDGE OF THE N-S PCPN AXIS WILL SHIFT ENEWD INTO SRN NEW ENGLAND LATER FRIDAY AFTERNOON. THE VERTICALLY STACKED LOW SHOULD REACH THE LAKE ERIE VCNTY BY 12Z SAT. EXPECT MODERATE INSTABILITY TO DEVELOP AND MDTLY STRONG SOUTHERLY FLOW ALOFT TO PREVAIL ACROSS THE FAR EAST DURING THE MIDDAY AND AFTERNOON HOURS FRIDAY SUPPORTING PERIODS OF SHRA/SCTD TSRA. ELSEWHERE...PERIODS OF CLOUDS AND SCATTERED SHOWERS WILL DEVELOP WITHIN THE RAPIDLY FILLING DRY SLOT AS MID LEVEL COLD FRONT ADVECTION SLIDES EAST FROM THE ALLEGHENY PLATEAU. MAX TEMPS FRIDAY AFTERNOON WILL BE NEAR...TO AS MUCH AS SEVERAL DEG F ABOVE NORMAL IN THE EAST. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... SHOWERS COULD BE ONGOING OVER THE ALLEGHENIES TO START THE PERIOD BUT SHOULD BE WANING AS WELL IN THE WAKE OF THE COLD FRONT. ALOFT...THE DEEP LOW WILL BE BEHIND JUST A BIT. THE WRAPPED UP SYSTEM MAY HAVE SOME BREAKS BETWEEN THE STRATUS AND THE FRONT. BUT ANY CLEARING WILL BE SHORT-LIVED. EXPECT THE DAYLIGHT/HEATING ON SATURDAY TO RE-FIRE/INVIGORATE SHOWERS SATURDAY. THERE COULD EVEN BE A FEW TSRA...BUT WILL KEEP OUT THE MENTION FOR NOW. THE THERMAL TROUGH IS OVERHEAD ALMOST INTO SUNDAY MORNING. WILL LINGER CLOUDS THEREFORE...BUT TAPER OFF THE SCT SHRA SAT NIGHT. SUN AND MON LOOK GREAT WITH SPRAWLING 1020MB HIGH PRESSURE OVER THE SERN THIRD OF THE CONUS. POSITION OF THE SFC HIGH AND THE WRLY FLOW ALOFT TO THE NORTH OF THE AREA WILL MOST LIKELY KEEP MOST PRECIP OFF TO OUR NORTH THROUGH THE FIRST HALF OF THE WEEK. HOWEVER...A MINOR SURGE OF WARM AIR WILL PUSH THROUGH THE GREAT LAKES SOMETIME TUES OR WED AND A SLIGHT UPTICK IN POPS - ESP ACROSS THE N - IS PROBABLY A VIABLE MOVE. FOR NOW...THE HPC GUIDANCE AND A SLIGHT TILT TO THE ECMWF WILL BE THE BASIS OF THE EXTENDED PERIODS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... 19/06Z... WAVE OF LOW PRES WILL RIDE NWD ALONG COLD/OCCLUDED FRONT PUSHING SLOWLY EWD ACRS ERN PA INTO NJ. EXPECT MOD SHOWERS WITH OCNL TS AND +RA TO CONTINUE IN THE MDT/LNS VCNTY WITH MVFR-IFR CONDS THRU EARLY THIS MORNING. FURTHER TO THE WEST...DRY SLOT ALOFT AND RESIDUAL LLVL MSTR IS RESULTING IN SHALLOW STRATUS AND FOG. CIGS/VIS AT HIER ELEVATION SITES BFD-JST ARE AOB AIRFIELD MINS AS OF 06Z. CONFIDENCE IS LOW BUT MARGINAL IMPROVEMENT IS EXPECTED THRU THE PREDAWN HOURS AT THESE SITES. WILL NEED TO INVESTIGATE MISSING OBS FROM UNV AND BASED TAF FROM AOO. THERE SHOULD BE SOME LOW CIGS/VIS BUT CONDS SHOULD REMAIN MVFR. OUTLOOK... SAT...MVFR CIGS/SHRA POSS W...VFR ELSEWHERE. SUN-MON...NO SIG WX. TUE...MVFR CIGS AND VSBYS POSSIBLE IN SCTD SHOWERS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...DANGELO/DEVOIR SHORT TERM...LAMBERT LONG TERM...DANGELO AVIATION...STEINBUGL
Hazardous weather outlook, Oct 19, 2:10 AM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 210 AM EDT FRI OCT 19 2012 PAZ004>006-010>012-017>019-024>028-033>036-045-056-063-064-200615- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-PERRY- CUMBERLAND-ADAMS- 210 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-046-049>053-057>059-065-066-200615- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-YORK- LANCASTER- 210 AM EDT FRI OCT 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY AS A FRONTAL BOUNDARY LINGERS OVER EASTERN PENNSYLVANIA. THE THREAT OF SEVERE WIND GUSTS OR HAIL IS VERY LOW BUT STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
In the hours before
Special weather statement, Oct 19, 3:16 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 316 AM EDT FRI OCT 19 2012 PAZ024-025-033-034-190745- BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA- 316 AM EDT FRI OCT 19 2012 ...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTH CENTRAL BEDFORD... NORTHEASTERN SOMERSET AND SOUTHEASTERN CAMBRIA COUNTIES... AT 310 AM EDT...A STRONG THUNDERSTORM WAS NEAR CENTRAL CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM WILL PRODUCE NICKEL SIZE HAIL. THIS STORM WILL AFFECT BLUE KNOB STATE PARK...HOLLIDAYSBURG...ALTOONA AND BELLWOOD BEFORE 330 AM EDT. THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 5 AND 43. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 220. LAT...LON 4073 7842 4054 7819 4012 7852 4024 7885 FORECASTER: DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:32 PM EDT | Special Weather Statement | CTP | Blair, Cameron, Clearfield | 43 min |
| Oct 19, 8:55 AM EDT | Special Weather Statement | CTP | Columbia | 50 min |
| Oct 19, 7:12 PM EDT | Special Weather Statement | CTP | Lancaster | 33 min |
| Oct 19, 7:58 PM EDT | Special Weather Statement | CTP | Lancaster | 32 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.